Does sotalol affect cognitive ability in adults? Is fatigue a normal side effect of sotalol, does it ever get better? Does sotalol affect sexual desire and ability to achieve orgasm in women? Thanks for this forum.
Sotalol is an antiarrhythmic drug in the same class of medications as beta-blockers so it can cause all the same side-effects as beta-blockers such as problems with cognitive ability, fatigue, slow heart rates and shortness of breath. It can cause problems in men in the ability to have an erection but I am not aware of a similar effect in women.
Here is some additional information about sotalol:
Sotalol (brand name Betapace) is a Class II and III antiarrhythmic that comes in 80, 120, 160 and 240 mg tablets. It is indicated for a variety of heart arrhythmias. It is usually initiated in the hospital on ECG monitoring due to a potential for inducing ventricular tachycardia. The dosage starts at 80 mg twice daily and may be increased as needed.
Contraindications: Asthma, sinus bradycardia, 2nd or 3rd degree AV block unless paced, long QT syndromes, cardiogenic shock, uncompensated heart failure.
Precautions: sick sinus syndrome, heart failure, recent MI, diabetes. Not recommended in nursing mothers.
Drug interactions: Avoid Class 1A and Class III antiarrhythmics; caution with Class I antiarrhythmics; phenothiazines, tricyclic antidepressants, astemizole.
Potential adverse reactions: bradycardia, chest pain, palpitations, edema (swelling) ECG abnormalities, hypo- or hypertension, dyspnea (shortness of breath), asthma, dizziness, fatigue, headache, fainting, GI upset and rash.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.